Alert archive / Texas / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 25, 2026, 11:48 AM CST for 17 counties in Texas. It took effect at Feb 26, 2026, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2026, 11:48 AM CST (17:48 UTC)
- In effect from
- Feb 26, 2026, 11:00 AM CST
- Expired
- Feb 26, 2026, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Blanco County, TX, Burnet County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2784 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS84 KEWX 251748 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX Issued by National Weather Service Brownsville TX 1148 AM CST Wed Feb 25 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TOMORROW... .Breezy to gusty winds and dry air behind a cold front tomorrow will result in critical fire weather conditions for the western portions of South Central Texas. TXZ171-172-183>190-202>204-217>219-228-260600- /O.NEW.KEWX.FW.W.0003.260226T1700Z-260227T0100Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Dimmit- 1148 AM CST Wed Feb 25 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST Thursday FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM CST Thursday. * AFFECTED AREA...The Western Portions of South Central Texas. * TIMING...From 11 AM to 7 PM CST Thursday. * WINDS...North 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 96. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
969 WWUS84 KEWX 260336 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 936 PM CST Wed Feb 25 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TOMORROW... .Breezy to gusty winds and dry air behind a cold front tomorrow will result in critical fire weather conditions for the western portions of South Central Texas. TXZ171-172-183>190-202>204-217>219-228-270100- /O.CON.KEWX.FW.W.0003.260226T1700Z-260227T0100Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Dimmit- 936 PM CST Wed Feb 25 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...The Rio Grande Plains, Hill Country, and Edwards Plateau.. * TIMING...From 11 AM to 7 PM CST Thursday. * WINDS...North 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...Up to 95. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
455 WWUS84 KEWX 261711 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1111 AM CST Thu Feb 26 2026 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... .Breezy to gusty winds and dry air behind a cold front will result in critical fire weather conditions for the western portions of South Central Texas through early this evening. TXZ171-172-183>190-202>204-217>219-228-270100- /O.CON.KEWX.FW.W.0003.000000T0000Z-260227T0100Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Frio-Dimmit- 1111 AM CST Thu Feb 26 2026 ...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE WESTERN PORTIONS OF SOUTH CENTRAL TEXAS... * AFFECTED AREA...The Rio Grande Plains, Hill Country, and Edwards Plateau... * TIMING...Until 7 PM CST this evening. * WINDS...North 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 96. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 5:37 AM CST, 6 hours 11 minutes earlier. Its key messages:
- Elevated to near critical fire weather conditions persists over portions of South-Central Texas the next few days; highest threat occurs Thursday, especially west.
- Above to well above normal temperatures and dry conditions will continue into next week.
Area forecast discussion, Feb 25, 5:37 AM CST, 6 hours 11 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 537 AM CST Wed Feb 25 2026 ...New AVIATION... .KEY MESSAGES... - Elevated to near critical fire weather conditions persists over portions of South-Central Texas the next few days; highest threat occurs Thursday, especially west. - Above to well above normal temperatures and dry conditions will continue into next week. && .SHORT TERM... (Today through Thursday) Issued at 1204 AM CST Wed Feb 25 2026 A low pressure system advancing along the Red River tonight into Wednesday morning will result in a low-level jet across the region from the overnight into tomorrow morning above the surface. While the gustiest winds from earlier have subsided after sunset, wind speeds could remain of moderate levels pending the strength of the surface inversion at a given location. Winds will be lightest for locations where the surface inversion is the strongest, guidance favors areas west/southwest of San Antonio. For the ridge tops in the Hill Country, gusts may exceed 30 to 35 mph at times. A much warmer night is otherwise expected as this southerly low-level jet helps advect shallow near-surface moisture into the region. This could allow for a pocket of scattered low clouds to establish, mainly near and west of San Antonio. A much warmer day is expected Wednesday as the low pressure system near the Red River helps to advance a dryline east to near the US Hwy 281 corridor. The locations to the west of the dryline trend hottest, into the 90s, and include the driest air. Winds should trend lightest across these locations while turning more west- northwest in direction. Farther east, most locations will see high temperatures in the mid to upper 80s with a steadier flow from the southwest. Gusts could reach again into the 25 mph range across these locations. Otherwise, any morning clouds quickly erode into and through the afternoon into sunny skies. An even warmer night occurs Wednesday night with overnight lows only in the 50s to near 60 degrees. Winds subside after sunset and should trend lighter areas wide compared to speeds tonight. Some low clouds may try to form again towards sunrise given the warm air and any shallow moisture. Thursday will be concentrated on the arrival of a front. The front could enter the Hill Country mid-morning before moving across the rest of the region into and through the afternoon. Compressional heating, especially off the Escarpment, could allow for warming temperatures immediately ahead of the boundary. This may allow for portions of the I-35 corridor to approach or even reach 90 degrees prior to the passage of the front. Across the Rio Grande Plains, highs into the upper 90s to near 100 degrees will be possible. Behind the front, winds will shift northerly and increase to moderate to breezy levels. This coincides with some even drier air filtering in behind the front, and this could lead to the greatest concern for fire weather within the week ahead, especially across western areas. See the fire weather discussion below for more. && .LONG TERM... (Thursday night through Tuesday) Issued at 1204 AM CST Wed Feb 25 2026 Winds should remain northerly Thursday night into Friday but this doesn't look to keep temperatures from being above average. Just expect for highs to not be as hot as Wednesday or Thursday. The winds return to a southerly flow from Friday night into early next week. This will result in continued above to well above average temperatures through that time. Rainfall will continue to lack through early next week as well. A pattern change then may try to finally evolve during the middle of next week as medium guidance points towards a signal for a possible developing upper level disturbance or upper low over the Desert Southwest. Low end rain chances could return Tuesday into Wednesday as a result. && .AVIATION... (12Z TAFS) Issued at 533 AM CST Wed Feb 25 2026 Very little change from the previous forecast. Only difference is to have the LLWS drop off from the TAF as wind shear moves east with the LLJ. VFR ceilings and southerly flow around 10-15 kts is expected through the afternoon hours today. && .FIRE WEATHER... Issued at 1204 AM CST Wed Feb 25 2026 Elevated to near critical fire weather conditions will develop on Wednesday. A dryline advances east and will settle close to the highway 281 corridor. The driest air will be found west of the dryline with minimum humidity in the 10 to 20 percent range. However, the winds are generally lighter in this region. For the locations near and to the east of the dryline, winds will trend breezier from the south-southwest with gusts around 25 mph but humidity levels should bottom out higher in the 25 to 35 percent range. A rangeland fire danger statement will likely be needed for at least a portion or all of South-Central Texas. The fire weather conditions could deteriorate even further for the day on Thursday as a dry front pushes through the region in the midst of a very warm February day. The front brings a moderate to breezy northerly flow in it's wake with the minimum humidity levels of around 10 to 25 percent. Near critical to locally critical fire weather likely develop. If confidence increases any more for the areas especially out west, the issuance of a Fire Weather Watch or Red Flag Warning may be needed. While dry conditions and above average temperatures will continue beyond Thursday, wind speeds trend a bit lighter through Friday while the gusty southerly winds during the weekend should help to increase the humidity levels slightly each subsequent day. && .CLIMATE... Issued at 1230 PM CST Tue Feb 24 2026 CLIMATE ======= February 25 February 26 Location Record Maximum (Year) Record Maximum (Year) Austin Camp Mabry 92 (2008) 93 (1954) Austin Bergstrom 89 (2008) 88 (2009) Del Rio 99 (2008) 96 (2024) San Antonio 92 (2008) 91 (1954) && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 88 59 90 57 / 0 0 0 0 Austin Bergstrom Intl Airport 87 58 88 57 / 0 0 0 0 New Braunfels Muni Airport 87 57 89 56 / 0 0 0 0 Burnet Muni Airport 88 57 84 54 / 0 0 0 0 Del Rio Intl Airport 95 59 96 57 / 0 0 0 0 Georgetown Muni Airport 88 59 86 56 / 0 0 0 0 Hondo Muni Airport 90 54 94 56 / 0 0 0 0 San Marcos Muni Airport 88 57 90 57 / 0 0 0 0 La Grange - Fayette Regional 86 61 88 58 / 0 0 0 0 San Antonio Intl Airport 88 58 91 60 / 0 0 0 0 Stinson Muni Airport 88 58 92 60 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...62 LONG TERM....62 AVIATION...MMM
Nearby
Red Flag Warnings in Texas, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.